MAUDE Adverse Event Report: COVIDIEN (IRVINE) AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

COVIDIEN (IRVINE) AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-4-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that when the axium was advance, it prematurely detached.A sl-10 catheter was used.The coil was not impl anted in the patient.The location of the coil is unknown but the pushwire will be returned for analysis.No medical intervention was required.The pushiwre did not break.There was no friction or difficulty when delivering it.The coil was not repositioned.The coil was not attempted to be detached.The pushwire was not rotated.A continuous flush was maintained.The patient was reported to be asymptomatic.No additional information is available.This event occurred during the treatment of an acom, unruptured aneurysm that was saccular.The max diameter was 3mm and the neck was 2mm.The blood flow and the vessel tortuosity were both normal.
 
Additional Manufacturer Narrative
The event was investigated to determine cause.The device was returned as part of this investigation.Analysis found that the coil was entangled with the pusher.The implant and pusher are present.The sheath, id, and microcatheter were not returned with the device.Before attempting to untangle the device, it was observed that the implant is still connected to the tip of the pusher.The shield coil is present and intact.The detachment element and the coil shell are present and the primary implant wire to coil shell weld is still intact.The shield coil is present and intact.The implant has not pre-maturely detached but has instead stretched.The pusher is intact in one piece.The pusher is kinked at approximately 75.7cm, approximately 118.8cm, approximately 164.3cm, and approximately 173.3cm from the distal tip.The implant is stretched and kinked.The polypropylene filament is stretched, but not broken.The detachment element and coil shell are present at the distal tip of the pusher, but the implant primary coil wire have stretched.Based on the analysis findings, the customer complaint of pre-mature detachment of the implant was not confirmed.The event cause could not be determined as the returned device had an attached coil.The physician may have mis-interpreted that the coil had stretched, not detached.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8282717
Report Number2029214-2019-00061
Device Sequence Number1991630
Product Code KRD
UDI-Device Identifier00847536021006
UDI-Public00847536021006
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2019
Device Model NumberAPB-2-4-HX-ES
Device Lot NumberA303102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2019
Initial Date Received by Manufacturer 01/06/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date03/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1